Levels dropping after T3 removed in August 2017 - Hashimotos advice please

Hi I am 27 years old.

Symptoms are

Low concentration, making more mistakes at work and missing important information

Tiredness, sleeping throughout the afternoon and early evening

Heavy periods bleeding through my clothes

Feeling cold even with the air conditioner on

Preference for heat

Constipation alternating with diarrhoea

Loss of appetite but stomach feeling empty

Muscle weakness and aches

Losing hair from head, coming out onto brush in clumps

Dizziness, especially around the time of my period - low iron?

Swollen throat, thyroid area feeling irritated and tight.

Thanks in advance

Results of vitamins and minerals when on 75mcg levothyroxine and 12.5mcg T3 (November 2016 - iron infusion given May 2016 for continually low ferritin and MCV):

Ferritin 187 ug/L (30 - 400)

MCV 78.2 fL (80 - 98)

MCHC 379 (310 - 350)

MCH 28.2 (28 - 32)

Haemoglobin estimation 127 (115 - 150)

Iron 12 umol/L (6.0 - 26.0)

Transferrin saturation % 15 (12 - 45)

RBC count 4.48 (3.8 - 5.8)

WBC count 6.14 (4.0 - 11.0)

Haematocrit 0.48 (0.37 - 0.47)

Folate 10.0 ug/L (2.5 - 19.5)

Vitamin B12 538.5 pg/L (190 - 900)

Vitamin D total 71.2 nmol/L (50 - 75 vitamin D may be suboptimal and long-term may lead to clinical effects. Advise on safe sun exposure and diet. Supplementation may be indicated)

Results of vitamins and minerals when on 75mcg levothyroxine (June 2017):

Ferritin 43 ug/L (30 - 400)

Folate 2.3 ug/L (2.5 - 19.5)

MCV 77.1 fL (80 - 98)

MCHC 385 (310 - 350)

MCH 28.1 (28 - 32)

Haemoglobin estimation 123 (115 - 150)

Iron 10.1 umol/L (6.0 - 26.0)

Transferrin saturation % 20 (12 - 45)

RBC count 4.33 (3.8 - 5.8)

WBC count 6.12 (4.0 - 11.0)

Haematocrit 0.41 (0.37 - 0.47)

Vitamin B12 324 pg/L (190 - 900)

Vitamin D total 50.8 nmol/L (50 - 75 vitamin D may be suboptimal and long-term may lead to clinical effects. Advise on safe sun exposure and diet. Supplementation may be indicated)

Selenium 0.93 umol/L (0.89 - 1.65)

Zinc 14 umol/L (11 - 23)

Magnesium 0.85 nmol/L (0.70 - 1.00)

Supplements - 1 ferrous fumarate for iron deficiency, restarted on this in February 2017 after MCV came back below range

5mg folic acid, started on this in December 2016 for folate deficiency

3000iu vitamin D, started on this in March 2014 for vitamin D deficiency which was not improving on prescription vitamin D 800iu, increased to 6000iu after this wasn't rising very much either.

Vitamin B12 injections, had first one in June 2017 for vitamin B12 deficiency symptoms.

Also bought Better You magnesium spray and selenium because my levels were thought to be low but haven't been taking these yet.

3 Replies
oldestnewest

See SeasideSusie replies to similar situations

healthunlocked.com/thyroidu...

You need Levo increase, improve vitamins with increased supplements and gluten free, possibly also dairy free as you suspect reaction to dairy. Or it may just be casein in cows milk, not in sheep or goat milk

These food intolerances are due to Hashimoto's not now under control since removal of T3

Definitely need magnesium and vitamin K2 with high dose Vitamin D

Also try to get out in sunshine as much as possible too to boost levels. Vitamin D level needs to be around 100nmol

naturopathconnect.com/artic...

Once you are more stable can look at adding T3 back in, either via T3 friendly endo or self medicating

Email Louise at Thyroid Uk for list of recommended thyroid specialists

Louise.roberts@thyroiduk.org.uk

Thanks unfortunately when in the sun I burn easily and photosensitive to the sun hence why vitamin D deficient was confirmed

I believe most of your symptoms are due to the removal of your T3. I don't think endocrinologists or doctors have read the article by the British Thyroid Association about T3. They have all jumped on the bandwagon of stopping T3 due to cost (a wonderful excuse) alone and forgotten the patients' need who cannot recover on T4 alone.

british-thyroid-association...

Sign the Petition on the right-hand side by Lyn Mynott of TUK about the withdrawal of T3.

thyroiduk.org.uk/tuk/about_...

You may also like...